Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 14, 2002, 3:10 PM MDT for 5 counties in Idaho. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2002, 3:10 PM MDT (21:10 UTC)
- Expired
- Apr 14, 2002, 4:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Bonneville County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 3:10 PM MDT | Thunderstorm Wind 70 M | Sugar City, ID | |
| Apr 14, 3:15 PM MDT | Thunderstorm Wind 56 M | Rexburg, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 142110 SVRPIH IDC011-019-043-051-065-142200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 306 PM MDT SUN APR 14 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BINGHAM COUNTY IN IDAHO THIS INCLUDES THE CITY OF SHELLEY NORTHERN BONNEVILLE COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...UCON...IONA...IDAHO FALLS...AMMON SOUTHWESTERN FREMONT COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...ST. ANTHONY...ASHTON EASTERN JEFFERSON COUNTY IN IDAHO THIS INCLUDES THE CITY OF RIGBY MADISON COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...SUGAR CITY...REXBURG * UNTIL 400 PM MDT * AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHWEST OF ROBERTS TO FIRTH...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER IDAHO FALLS...RIGBY...IONA...AMMON AT 315 PM MDT OVER RIRIE...REXBURG...SUGAR CITY AT 325 PM MDT TETON AT 330 PM MDT NEWDALE AT 335 PM MDT * OTHER LOCATIONS IN THE WARNING INCLUDE BASALT...LEWISVILLE...MENAN AND PARKER THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND GUSTS GREATER THAN 80 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4389 11228 4326 11227 4350 11135 4414 11129
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:10 AM MDT, 5 hours earlier.
Area forecast discussion, Apr 14, 10:10 AM MDT, 5 hours before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1010 AM MDT SUN APR 14 2002 SFC FRONT EXTENDING THROUGH THE CENTRAL MOUNTAINS BACK INTO SW IDAHO. FRONT WILL PUSH EAST THIS AFTERNOON AND LOOKS TO PASS THROUGH MOST OF SOUTHEAST ID THIS AFTERNOON. FRONTAL BOUNDARY MAY LINGER OVER SOUTHEAST HIGHLANDS TONIGHT. BOTTOM LINE FOR FORECAST IS VERY WINDY CONDITIONS FOR MOST AREAS THIS AFTERNOON AND EVENING. PLENTY OF MOISTURE AVAILABLE AND LI OF -2 TO -3 THIS AFTERNOON WILL RESULT IN DEVELOPMENT OF RAIN SHOWERS AND THUNDERSTORMS. SHOWERS HAVE ALREADY DEVELOPED OVER THE CENTRAL MOUNTAINS AND ALSO IN SOUTHWEST ID. EXPECT PRECIP TO SPREAD EAST INTO REST OF FORECAST AREA BY EARLY AFTERNOON. WINDS IN PORTIONS OF THE SNAKE RIVER PLAIN ALREADY WELL INTO WIND ADVISORY CATEGORY WITH STRONGEST WINDS IN VICINITY OF INEEL WITH SUSTAINED WINDS IN THE 3O TO 38 MPH RANGE. ALREADY UPDATED FORECAST TO REFLECT AFTERNOON CONDITIONS AND TO BUMP HIGH TEMPS UPWARD A FEW DEGREES DUE TO DECREASED CLOUD COVER IN ADVANCE OF SFC FRONT. NO ADDITIONAL UPDATES AT THIS TIME. DSH KSFX...OPERATIONAL...VCP 21. BYI 66/40/52 644 .PIH...A WIND ADVISORY HAS BEEN ISSUED. SEE LATEST BULLETIN FOR DETAILS. PIH WW 064/035 050/028 052 04644
In the hours before
Local storm report, Apr 14, 2:07 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS, ID
207 PM MDT SUN APR 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0153 PM BELLEVUE ID 60 MPH TSTM WIND GUST
04/14/02 BLAINE MULTIPE TREES DOWN.
REPORTED BY SPOTTERS.
BRONGLocal storm report, Apr 14, 2:20 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS, ID
220 PM MDT SUN APR 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM CRATERS OF THE MOON ID 99 MPH TSTM WIND GUST
04/14/02 BUTTE REPORTED BY THE INEEL MESONET
SITE AT THE CREATERS OF THE
MOON NATIONAL MOMUMENT.
BRONGThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:25 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 50 min |
| Apr 14, 1:54 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte | 21 min |
| Apr 14, 2:21 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 39 min |
| Apr 14, 3:00 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.